Jump to content
JMSS

JMSS: How long will these side effects last?

Recommended Posts

JMSS

I have been on prozac for 25 years.  40mg, once a day.  I gradually eliminated the drug by myself without my doctor.  I did fine for the first 3-4 weeks.  Now, I am experiencing numerous adverse side effects.  I was looking for some support and input from anyone else in my situation.  I want to know how long things will be bad.  

Panic attacks; heart pounding/racing; brain fog; overly sensitive/sad/crying/sobbing; unbearable muscle aches; sweating for no reason; headaches; insomnia; uncontrollable anxiety; tingling fingers/feet/face

Share this post


Link to post
ChessieCat

Hi JMSS and welcome to SA,

 

I'm really pleased that you have found this site.  What you are experiencing are withdrawal symptoms from having got off the drug too quickly.  SA recommends tapering by no more than 10% of the previous dose with a hold of about 4 weeks to allow the brain to adapt to not getting as much of the drug.

 

The first thing we would like you to do is to complete your drug signature which will appear below every post you make.  Please follow these instruction:

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

Unfortunately withdrawal symptoms can last for months and sometimes years.  The only known way to reduce the withdrawal symptoms is to reinstate the drug which you have stopped.  I'll give you a link to read and if you decide you want to reinstate we can suggest the smallest dose for you to try.  Please do not go back on the last dose you were taking because your brain will have already made some adaptations and the previous dose will probably be too much.  It is better to start with a small amount and then take a tiny bit more if needed than to take a larger dose which might be too much for your brain.

 

You may be feeling reluctant to go back on the drug, and it is common for members to feel this way, and totally understable.  I will tell you my own experience which may help you to understand that we become physiologically dependent on the drug (not physically).  I reduced my Pristiq from 100mg to 50mg and suffered very bad cog fog for 3 weeks.  Everything I did required my absolute full attention.  At the end of the 3 weeks I was unable to type.  Because I am a professional typist of 40+ years I knew that something was very wrong.  Fortunately I had joined SA a few days before and they has suggested that I increase my dose.  When I couldn't type I went and took extra Pristiq and about 4 hours later I was able to type again and my foggy head was clearing.  Since then I have been following SA's recommended slow taper and have only experienced minimal withdrawal symptoms and I am now down to 18mg.

 

Here are some links for you to check out:

 

Why taper by 10% of my dosage?


Dr Joseph Glenmullen's WD Symptoms Checklist

 

About reinstating and stabilizing to reduce withdrawal symptoms

 

Tips for tapering off Prozac (fluoxetine)

 

How do you talk to a doctor about tapering and withdrawal?


What should I expect from my doctor about withdrawal symptoms?

 

These really helped me to understand SA's recommendations:

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

This is your own Introduction topic where you can ask questions and journal your progress.

Share this post


Link to post
Cheeky

Welcome JMS,

please don’t be worried your in a great place. Just follow this websites advice.

(((((hugs)))))

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.